Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 11, 2014, 3:49 PM MDT for Kit Carson County, Yuma County, Colorado. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 3:49 PM MDT (21:49 UTC)
- Expired
- Jun 11, 2014, 4:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:25 PM MDT | HAIL 1.75 | 10 N Stratton, CO | TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:37 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3361 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962
WUUS53 KGLD 112149
SVRGLD
COC063-125-112245-
/O.NEW.KGLD.SV.W.0079.140611T2149Z-140611T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
349 PM MDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
SOUTHWESTERN YUMA COUNTY IN NORTHEAST COLORADO...
* UNTIL 445 PM MDT
* AT 346 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COPE...AND
MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
JOES AND KIRK.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 422 AND 427.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3958 10298 3957 10281 3968 10281 3971 10281
3971 10279 3951 10221 3925 10250 3950 10301
TIME...MOT...LOC 2150Z 300DEG 29KT 3962 10285
HAIL...1.50IN
WIND...70MPH
$$
MARTIN2 follow-up statements
771
WWUS53 KGLD 112208
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
408 PM MDT WED JUN 11 2014
COC063-125-112245-
/O.CON.KGLD.SV.W.0079.000000T0000Z-140611T2245Z/
KIT CARSON CO-YUMA CO-
408 PM MDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
YUMA AND NORTHERN KIT CARSON COUNTIES UNTIL 445 PM MDT...
AT 405 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF KIRK...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN KIT CARSON COUNTY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 422 AND 427.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3952 10285 3957 10281 3971 10281 3971 10279
3951 10221 3925 10250 3944 10289
TIME...MOT...LOC 2209Z 300DEG 29KT 3951 10264
HAIL...1.75IN
WIND...70MPH
$$
MARTIN671
WWUS53 KGLD 112219
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
419 PM MDT WED JUN 11 2014
COC063-125-112245-
/O.CON.KGLD.SV.W.0079.000000T0000Z-140611T2245Z/
KIT CARSON CO-YUMA CO-
419 PM MDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
YUMA AND NORTHERN KIT CARSON COUNTIES UNTIL 445 PM MDT...
AT 419 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
KIRK...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL KIT CARSON COUNTY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 422 AND 427.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3952 10285 3957 10281 3965 10280 3963 10272
3951 10221 3925 10250 3944 10289
TIME...MOT...LOC 2220Z 300DEG 29KT 3947 10254
HAIL...1.50IN
WIND...70MPH
$$
MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:07 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 11, 2:07 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 207 PM MDT WED JUN 11 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 124 PM MDT WED JUN 11 2014 THE MAIN FOCUS FOR THE FORECAST WILL BE THE CHANCE FOR SHOWERS AND THUNDERSTORMS...WITH SOME STORMS BEING SEVERE. A COLD FRONT OVER NEBRASKA WILL SLIDE SOUTH THROUGH THE CWA LATER THIS AFTERNOON AND EVENING. AN UPPER LEVEL SHORTWAVE TROUGH WILL ALSO MOVE THROUGH THE CENTRAL PLAINS THIS EVENING...ALLOWING THUNDERSTORMS THAT DEVELOP TO CONTINUE OVERNIGHT. FAVORABLE INSTABILITY AROUND 1000 TO 2000 J/KG... LOW LEVEL MOISTURE...AND 0-6 KM BULK SHEAR OF 30 TO 40 KTS AHEAD OF THE COLD FRONT COULD LEAD TO SOME THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...STRONG OUTFLOW WINDS...AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL CONGEAL INTO A LARGE COMPLEX OVERNIGHT AS FAVORABLE INSTABILITY...BULK SHEAR...AND ANOTHER SURGE OF LOW LEVEL MOISTURE WITH COOLER AIR ALOFT TRAIL THE MAIN COLD FRONT. THE SHORTWAVE TROUGH WILL AID IN THUNDERSTORM MAINTENANCE...AND THE THREAT FOR DAMAGING WINDS ASSOCIATED WITH THUNDERSTORMS WILL BE ONGOING INTO THE OVERNIGHT HOURS. THE HRRR SEEMED TO HAVE A GOOD HANDLE ON THE DEVELOPMENT OF THIS COMPLEX...SO USED THIS ALONG WITH NAM AND SREF FOR POPS THIS AFTERNOON AND TONIGHT. THE COMPLEX SHOULD EXIT THE CWA SHORTLY AFTER MIDNIGHT WITH SOME LINGERING LOW LEVEL CLOUD COVER. DEBATED ADDING FOG TO THE FORECAST OVERNIGHT INTO THURSDAY MORNING...BUT MODEL GUIDANCE DID NOT INDICATE ANY FOG AND JUST HINTED AT LOW STRATUS. THE EVENING OR OVERNIGHT SHIFT MAY BE ABLE TO GET A SLIGHTLY BETTER HANDLE ON THAT SITUATION LATER. LOWS TONIGHT WILL DROP DOWN INTO THE LOW 50S NORTH AND NORTHWEST TO UPPER 50S EAST. THURSDAY...SURFACE HIGH PRESSURE WILL SETTLE IN TO THE NORTH OF THE CWA AND SLIDE SOUTH AND THEN EAST. THE AREA SHOULD REMAIN DRY WITH A FEW LOW CLOUDS IN THE MORNING DISSIPATING BY AFTERNOON LEAVING MOSTLY SUNNY SKIES. WINDS WILL BE FAIRLY LIGHT OUT OF THE EAST SOUTHEAST AT 5 TO 15 MPH. TEMPERATURES WILL BE COOLER...WITH HIGHS IN THE LOW TO MID 70S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 207 PM MDT WED JUN 11 2014 FORECAST CONCERNS WILL BE WINDS ON FRIDAY AND PRECIPITATION CHANCES INTO NEXT WEEK. SATELLITE SHOWING AN ACTIVE AND PROGRESSIVE WAVE TRAIN FROM THE PACIFIC THROUGH NORTH AMERICA. AT MID LEVELS...MODELS WERE NOT DOING WELL. THEY TENDED TO BE TOO FAR SOUTH WITH FEATURES/LOWER HEIGHTS...ESPECIALLY WITH THE NORTH CENTRAL UPPER TROUGH. THIS WAS THE CASE YESTERDAY BUT IS WORSE TODAY. OVERALL THE GFS AND CANADIAN WERE DOING THE BEST. THE SREF LOOKED TO BE DOING A LITTLE BETTER THAN THE ECMWF ON THE SURFACE AND WIND FIELD. THE GFS...ECMWF...CANADIAN...SREF TENDED TO DO THE BEST WITH THE NAM TOO WARM AND THE UKMET TOO COOL ON THE LOW LEVEL THERMAL FIELD. THURSDAY NIGHT...AS SHOWN YESTERDAY MID LEVEL RIDGE MOVES EAST OF THE AREA DURING THE NIGHT WITH A SHORTWAVE MOVING IN FROM THE WEST. MID LEVEL WARM AIR ADVECTION WILL BE OCCURRING. SOME ELEVATED CAPE WILL BE IN PLACE WITH MODELS DIFFERING ON THE AMOUNT OF CINH. THE NAM HAS AREA FULLY CAPPED WITH THE GFS LEAVING OPEN THE POSSIBILITY OF SOME ISOLATED CONVECTION OCCURRING. THE CONSENSUS OUTPUT WOULD SUPPORT KEEPING THE AIR MASS CAPPED. SO WILL KEEP IT DRY FOR NOW. FRIDAY/FRIDAY NIGHT...AGAIN WILL LEAVE THE FORECAST DRY BUT WILL BEAR WATCHING. TIGHT PRESSURE GRADIENT AND LARGE PRESSURE FALLS SUPPORT WINDY CONDITIONS. MODELS HAVE COME UP ON THEIR SPEEDS WITH NEAR TO WIND ADVISORY CRITERIA BEING MET IN THE WESTERN HALF FOR MOST OF THE DAY INTO EARLY IN THE EVENING. RAMPED THE WINDS FROM PREVIOUS FORECAST AS THIS WILL NEED TO BE CLOSELY WATCHED. MAIN SURFACE TROUGH STILL REMAINS TO THE WEST OF THE AREA THROUGH THE AFTERNOON BUT WHAT LOOKS TO BE A SHARPENING DRY LINE IS SETTING UP NEAR TO OR JUST WEST OF THE COLORADO BORDER. INSTABILITY AXIS AND MID LEVEL LIFT ALSO SETS IN THE SAME AREA WITH LITTLE CINH IN THIS AREA. SO ADD A LOW CHANCE OF THUNDERSTORMS ALONG AND WEST OF THE COLORADO LATE IN THE AFTERNOON. MADE ONLY SLIGHT ADJUSTMENTS ON THE MAXES WITH THE NEW GUIDANCE NEAR THE PREVIOUS FORECAST. THERE IS SOME QUESTION ON HOW FAR TO TAKE THE THUNDERSTORMS DURING THE NIGHT. MODELS DO DEVELOP A STRONG LOW LEVEL JET OVER THE EASTERN HALF OF THE AREA BY THE MIDDLE OF THE NIGHT. THIS PUSHES OFF TO THE EAST BY THE END OF THE NIGHT. THE SHORTWAVE TROUGH AND MID LEVEL WARM AIR ADVECTION WORKS ITS WAY ACROSS THE AREA AS WELL. AT THIS WILL CONTINUE TO PROGRESS THE LOW POPS ACROSS THE FORECAST AREA THROUGH THE NIGHT. SATURDAY...MODEL DIFFERENCES THAT ARE TALKED ABOUT IN THE NEXT PERIOD START SHOWING UP HERE. SOME MODEL DIFFERENCES START SHOWING UP IN THE AFTERNOON WITH SOME OF THE OUTPUT LOOKING TO BE AFFECTING BY CONVECTIVE FEEDBACK. ESSENTIALLY THE WEST TO NORTHWEST HALF LOOKS TO HAVE A RIGHT RIGHT REAR QUADRANT AFFECT THIS AREA FROM LATE IN THE MORNING INTO THE AFTERNOON. MID LEVEL SHORTWAVE ALSO MOVES FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA. VERY DRY AIR AT MID LEVELS ARRIVES EARLY IN THE DAY WITH THE RIGHT REAR QUADRANT NEAR THE WESTERN END OF THE AREA IN THE MORNING. FRONT IS MOVING IN FROM THE NORTH IN THE AFTERNOON. ANOTHER PROBLEM IS THAT IN ADVANCE OF IT THE SURFACE TROUGH/DRY LINE SURGES SOUTH AND EAST THROUGH THE AREA WITH EXTREMELY LOW DEWPOINTS EXCEPT RIGHT BEHIND THE FRONT. SO THE PRECIPITATION FORECAST IS PROBLEMATIC DEPENDING ON WHERE THE THE EML AND THE SURFACE DRY LINE IS LOCATED. THE DEEPEST MOISTURE AND LIFT PROFILE IS OVER THE FAR EASTERN AND NORTHERN PORTION OF THE AREAS. SO CONFINED SLIGHT CHANCE POPS TO THOSE AREAS AT THIS TIME. IT WILL GET HOT IN ADVANCE OF THE FRONT AND IF THE FRONT IS SLOWER THIS AREA WILL HAVE TO EXPANDED. CURRENTLY THE SOUTHEAST HALF WILL HAVE THE HOTTEST TEMPERATURES. IF THE FUELS WERE FAVORABLE THE WINDS AND RELATIVE HUMIDITY WOULD PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS. SATURDAY NIGHT THROUGH WEDNESDAY...DETERMINISTIC AND ENSEMBLE MODEL SPREAD/UNCERTAINTY BECOMES GREATER THROUGH THIS PERIOD. ESSENTIALLY THE MODELS ARE SHOWING THE SAME IDEA BUT DIFFER ON THE DETAILS. BUT ESSENTIALLY NO MATTER WHICH WAY YOU WANT TO GO...OUTPUT SUPPORTS A CONTINUED ACTIVE/WET PATTERN. THE ONE TENDENCY THAT THE ENSEMBLES LOOK TO BE TRENDING TOWARD IS A MORE AMPLIFIED FLOW...SHARP RIDGE ALONG THE WEST COAST AND AN ANOMALOUSLY STRONG/FAR SOUTH UPPER TROUGH OVER THE NORTHWEST/NORTH CENTRAL PORTION OF THE COUNTRY. THE ENSEMBLES SHOW A SLOWER AND FURTHER SOUTH POSITION OF THIS TROUGH WHICH TENDS TO SUPPORT THE DETERMINISTIC ECMWF SOLUTION. OVERALL THE NEW MODEL GUIDANCE DOES SUPPORT THE LATEST CRH_INIT RUN FOR THIS TIME PERIOD. AFTER FRONT AND THUNDERSTORMS MOVE THROUGH SATURDAY NIGHT...SUNDAY REMAINS DRY WHILE THE AIR MASS RELOADS LATER THAT AFTERNOON AND NIGHT IN A POST FRONTAL UPSLOPE ENVIRONMENT. THIS FRONT THEN REMAINS EITHER NOT TOO FAR TO THE SOUTH AREA OR WILL BE DRAPED ACROSS THE FORECAST AREA UNTIL LATE IN THE PERIOD WHEN A NEW FRONT MOVES THROUGH. AT THE SAME TIME...MODELS ARE CONSISTENT IN BRING THROUGH SHORTWAVE TROUGHS AND JET LIFT DURING THE AFTERNOON AND NIGHTTIME PERIODS. THAT COMBINED WITH THE POSITION OF THE FRONT COULD MAKE FOR A VERY ACTIVE PERIOD WITH THE QPF FIELDS INDICATING A MCS IN EACH OF THESE NIGHTTIME PERIODS. SO NO MAJOR CHANGES WERE MADE TO THE INIT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1139 AM MDT WED JUN 11 2014 VFR CONDITIONS WILL BEGIN THE TAF PERIOD WITH POSSIBLE LOW STRATUS/FOG AND MVFR OR LOWER CONDITIONS DEVELOPING IN THE MORNING AS RESIDUAL MOISTURE FROM AN OVERNIGHT MCS LINGERS THROUGHOUT THE AREA. THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND EVENING OVER THE TERMINALS. THUNDERSTORMS WILL MOVE OVER KGLD BETWEEN 23Z AND 01Z AND THEY WILL MOVE OVER KMCK BETWEEN 02Z AND 04Z...SO INCLUDED TEMPO GROUPS FOR THE THUNDERSTORMS. ALSO INCLUDED A FIRST GUESS FOR WIND GUSTS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP...BUT THIS WILL LIKELY BE AMENDED ONCE STORMS DEVELOP AND GROUND TRUTH CAN BE ACQUIRED. INCLUDED THIS TO GIVE A HEADS UP THAT OUTFLOW WINDS COULD BECOME GUSTY OVER THE TERMINALS. ONCE THE THUNDERSTORMS MOVE THROUGH THE TERMINALS...LOW STRATUS OR FOG COULD DEVELOP. MODELS ARE NOT HINTING AT ANY FOG AT THE CURRENT TIME...BUT THE BUFKIT SOUNDINGS INDICATE LOW STRATUS MAY BE POSSIBLE. FOR NOW HAVE A SCATTERED LOW DECK AT KGLD AND A BROKEN LOW DECK AT KMCK. HOWEVER...WOULD NOT BE SURPRISED TO SEE FOG DEVELOP OR LOWER CEILINGS GIVEN THE LOW LEVEL MOISTURE WITH THIS SYSTEM...THE NORTH NORTHEAST WINDS...AND THE COOLER AIR FILTERING IN BEHIND THE COLD FRONT. AT THIS POINT...IT IS A LITTLE TOO FAR OUT TO DETERMINE WHAT WOULD DEVELOP WITH NO HELP FROM MODEL GUIDANCE. SURFACE HIGH PRESSURE SETTLES IN TOMORROW AFTERNOON WITH CONDITIONS OVER THE TERMINALS IMPROVING WITH SOME FEW TO SCATTERED HIGH CLOUDS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...ALW LONG TERM...BULLER AVIATION...ALW
Hazardous weather outlook, Jun 11, 10:32 AM MDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT WED JUN 11 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1032 AM MDT WED JUN 11 2014 /1132 AM CDT WED JUN 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE CENTRAL HIGH PLAINS REGION THIS AFTERNOON AND TONIGHT. STORMS WILL DEVELOP OVER EASTERN COLORADO THIS AFTERNOON AND MOVE EAST OVER SOUTHWEST NEBRASKA AND NORTHWEST KANSAS AHEAD OF A COLD FRONT THAT PUSHES SOUTH THROUGH THE REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL MERGE INTO A COMPLEX OVERNIGHT ALONG AND BEHIND THE FRONT AND WILL EXIT THE REGION BY THURSDAY MORNING. THE PRIMARY THREATS WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING WILL BE LARGE HAIL AND DAMAGING WINDS. AS STORMS MERGE INTO A LARGE COMPLEX OVERNIGHT...THE MAIN THREAT WILL BE DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM FRIDAY NIGHT THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 11, 3:11 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
311 PM MDT WED JUN 11 2014
COZ091-112145-
KIT CARSON COUNTY-
311 PM MDT WED JUN 11 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARRIBA...OR 8 MILES WEST OF FLAGLER...MOVING
EAST AT 20 MPH.
SUDDEN WIND GUSTS TO 50 MPH ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3956 10316 3958 10309 3956 10263 3904 10284
3905 10317
TIME...MOT...LOC 2111Z 277DEG 14KT 3926 10320
MARTINSpecial weather statement, Jun 11, 3:38 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 338 PM MDT WED JUN 11 2014 KSZ041-042-112215- GREELEY-WICHITA- 338 PM MDT WED JUN 11 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS AND WICHITA COUNTY IN WEST CENTRAL KANSAS... AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SELKIRK...MOVING EAST AT 15 MPH. ANOTHER DEVELOPING STORM WAS DEVELOPING NEAR TRIBUNE. PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3865 10130 3845 10129 3834 10187 3852 10190 TIME...MOT...LOC 2138Z 258DEG 13KT 3849 10155 MARTIN
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:11 PM MDT | Special Weather Statement | GLD | Kit Carson | 34 min |
| Jun 11, 3:33 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 43 min |
| Jun 11, 4:22 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 53 min |
| Jun 11, 4:26 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 33 min |
| Jun 11, 4:36 PM MDT | Tornado Warning | GLD | Kit Carson | 24 min |
| Jun 11, 4:58 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.